Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


KS
Oct 29, 1999

I have been on Taxol chemotherapy for a year now @ every two weeks, and recently @ every three weeks. From the looks of my skin, mainly in my feet, it would seem as if there is response. My question is that the treatments are so taxing on my body and well I've read some new ideas are being presented. Studies? I'd be willing to change or try a new drug, less toxic. My lungs are clear and the KS is again mainly in the feet, bottom and top. I have skin problems, itchy, and sores that won't heal, I imagine from the chemo. I live in San Diego and wonder if you know of any studies that might be more quality of life prone? Thanks in advance.

Response from Dr. Pavia

Tom

You are absolutely right to think that a year of chemotherapy is rough on your body. It is. There is a lot of interest in other ways to treat KS, but to my knowledge, most of them are in very early stages. One approach that is available is the new gel "Panretin" or alitretinoin. It is applied twice daily to KS lesions and causes shrinkage in about half of patients. It is generally less effective than chemo, but it can help control skin lesions without a lot of side effects.

If your T cells have risen dramatically and your HIV viral load is low, your body MAY be able to control the KS better tnan before, but unfortunately, sometimes the KS forgets to read your lab report and continues to be aggressive.

Finding out about trials can help. Some ideas: call UCSD. Call 1-800-TrialsA and have them run a search for you. Try the trial finder on the UCSF website: www.hivinsite.ucsf.edu (plugging another site - oh well, your health comes first). Stay well.

ATP

Also see a list of clinical trial directories at The Body



Previous
Recently Diagnosed HIV+ and Hep B+
Next
Sustiva/Anxiety

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement